Have a tsh of 7.5 and I go back to the doc next week for my 8 week checkup. Havent felt any better since I started taking my med of .50 mcg of levo. Very tired, hard to get up in the morning, very dry and ichy scalp, loss of hair on my legs and some on my scalp, feels like there is something in my throat. The funny thing is I have felt this feeling in my throat since I can remember, but no other symptoms. Does this sound weird? Eye lids are puffy. And I get extremely irritable very fast which is not like me. Almost feel angry and I cant help it. And does anybody else feel like you are under the influence of some type of drug? When I am outside and look around, things look kinda strange. Sunlight kinda bothers me a bit. And my movements feel sluggish. Can anyone else relate to what Im saying? Any answers would be helpful. Thanks
Does anybody out there have some of these symptoms or am I just going making myself sick? First two doctors thought It was axiety and depression. They put me on lexapro. Third doc did the thyroid test and here here I am. Should I ask the doc to do the full test on the thyroid? Only gave me the tsh last time. Do most docs do that?
Anxiety and depression can be symptoms of hypothyroidism. I had both. Only the psychiatrist was willing to say that my thyroid was causing my mental symptoms. She said it could take 3 months after an optimum TSH is achieved for those symptoms to improve.
Yes, get full thyroid tests to include antibodies, free t3/4, and another TSH. It is common for doctors to only order TSH first. With a level under 10, the free t3/4 are usually in range, but may be on the low end of normal.
Many people on this board are on medication for anxiety/depression even after their thyroid is stable. Treatment for the hypothyroidism is necessary, but treatment for hypthyroidism does not necessarily eliminate the need for meds for the anxiety/depression. They may be separate conditions.
I agree with Kitty9309, get a full thyroid panel test which should include FT3, FT4, TSH, T3 uptake, T4 thy..etc.. I am guessing the 50 mcg lev is not enough for you. If I were you, I simply increase Lev to 100 mcg for a week or 10 days and see if you feel better. you can back down if you feel worse.. After all these years, my experience told me I have to listen to my body too in addition to all those test numbers...
Do you know if you have candida? Read the Yeast Connection and go on the diet. Have an adrenal saliva test that measures your cortisol throughout the day. Get your thyroid antibodies checked. It can take a while to recover, but you will with a strict diet. Read all you can about nutrition, detoxing and candida. Good luck and be patient...you WILL recover. - PH
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.